Nonexistence and existence results for a 2$n$th-order $p$-Laplacian discrete Neumann boundary value problem

Document Type: Research Paper

Authors

1 Modern Business and Management‎ ‎Department‎, ‎Guangdong Construction Polytechnic‎, ‎Guangzhou 510440‎, ‎China.

2 Oriental Science and‎ ‎Technology College‎, ‎Hunan Agricultural University‎, ‎Changsha 410128‎, ‎China‎, ‎and Science College‎, ‎Hunan‎ ‎Agricultural University‎, ‎Changsha 410128‎, ‎China.

3 Packaging Engineering Institute‎, ‎Jinan University‎, ‎Zhuhai 519070‎, ‎China.

Abstract

This paper is concerned with a 2nth-order p-Laplacian difference equation. By using the
critical point method, we establish various sets of sufficient conditions for the nonexistence and existence of solutions for Neumann boundary value problem and give some new results. Results obtained successfully generalize and complement the existing ones.

Keywords

Main Subjects


C. D. Ahlbrandt and A. C. Peterson, The (n; n)-disconjugacy of a 2nth-order linear difference equation, Comput. Math. Appl. 28 (1994), no. 1-3, 1--9.

C. D. Ahlbrandt and A. C. Peterson, Discrete Hamiltonian Systems: Difference Equations, Continued Fraction and Riccati Equations, Kluwer Academic Publishers, Dordrecht, 1996.

D. Anderson, A 2nth-order linear difference equation, Comput. Math. Appl. 2 (1998), no. 4, 521--529.

V. Anuradha, C. Maya and R. Shivaji, Positive solutions for a class of nonlinear boundary value problems with Neumann-Robin boundary conditions, J. Math. Anal. Appl. 236 (1999), no. 1, 94--124.

R. I. Avery and J. Henderson, Existence of three positive pseudo-symmetric solutions for a one dimensional discrete p-Laplacian, J. Difference Equ. Appl. 10 (2004), no. 6, 529--539.

Z. Bai and H. Wang, On positive solutions of some nonlinear fourth-order beam equations, J. Math. Anal. Appl. 270 (2002), no. 2, 357--368.

X. C. Cai and J. S. Yu, Existence of periodic solutions for a 2nth-order nonlinear difference equation, J. Math. Anal. Appl. 329 (2007), no. 2, 870--878.

S. Z. Chen. Disconjugacy, disfocality, and oscillation of second order difference equations, J. Differential Equations 107 (1994), no. 2, 383--394.

P. Chen and H. Fang, Existence of periodic and subharmonic solutions for second-order p-Laplacian difference equations, Adv. Difference Equ. 2007 (2007), Article ID 42530, 9 pages.

P. Chen and X. H. Tang, Existence of infinitely many homoclinic orbits for fourth-order difference systems containing both advance and retardation, Appl. Math. Comput. 217 (2011), no. 9, 4408--4415.

P. Chen and X. H. Tang, Existence and multiplicity of homoclinic orbits for 2nth-order nonlinear difference equations containing both many advances and retardations, J. Math. Anal. Appl. 381 (2011), no. 2, 485--505.

P. Chen and X. H. Tang, New existence and multiplicity of solutions for some Dirichlet problems with impulsive effects, Math. Comput. Model. 55 (2012), no. 3-4, 723--739.

P. Cull, M. Flahive and R. Robson, Difference Equations: From Rabbits to Chaos, Springer, New York, 2005.

S. Elaydi, An Introduction to Difference Equations, Springer, New York, 2005.

H. Fang and D. P. Zhao, Existence of nontrivial homoclinic orbits for fourth-order difference equations, Appl. Math. Comput. 214 (2009), no. 1, 163--170.

C. J. Guo, D. O'Regan and R. P. Agarwal, Existence of multiple periodic solutions for a class of first-order neutral differential equations, Appl. Anal. Discrete Math. 5 (2011), no. 1, 147--158.

C. J. Guo, D. O'Regan, Y. T. Xu and R. P. Agarwal, Existence and multiplicity of homoclinic orbits of a second-order differential difference equation via variational methods, Appl. Math. Inform. Mech. 4 (2012), no. 1, 1--15.

C. J. Guo and Y. T. Xu, Existence of periodic solutions for a class of second order differential equation with deviating argument, J. Appl. Math. Comput. 28 (2008), no. 1-2, 425--433.

Z. M. Guo and J. S. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equation, Sci. China Math. 46 (2003), no. 4, 506--515.

Z. M. Guo and J. S. Yu, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, J. London Math. Soc. 68 (2003), no. 2, 419--430.

Z. M. Guo and J. S. Yu, Applications of critical point theory to difference equations, Fields Inst. Commun. 42 (2004) 187--200.

J. K. Hale and J. Mawhin, Coincidence degree and periodic solutions of neutral equations, J. Differential Equations 15 (1974), no. 2, 295--307.

G. Han and Z. Xu, Multiple solutions of some nonlinear fourth-order beam equations, Nonlinear Anal. 68 (2008), no. 12, 3646--3656.

J. Henderson and H. B. Thompson, Existence of multiple solutions for second-order discrete boundary value problems, Comput. Math. Appl. 43, (2002), no. 10-11, 1239--1248.

V. L. Kocic and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Kluwer Academic Publishers, Dordrecht, 1993.

Y. Li and L. Lu, Existence of positive solutions of p-Laplacian difference equations, Appl. Math. Lett. 19 (2006), no. 10, 1019--1023.

Y. J. Liu and W. G. Ge, Twin positive solutions of boundary value problems for finite difference equations with p-Laplacian operator, J. Math. Anal. Appl. 278 (2003), no. 2, 551--561.

Z. M. Luo and X. Y. Zhang, Existence of nonconstant periodic solutions for a nonlinear discrete system involving the p-Laplacian, Bull. Malays. Math. Sci. Soc. 35 (2012), no. 2, 373--382.

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer, New York, 1989.

R. E. Mickens, Difference Equations: Theory and Application, Van Nostrand Reinhold, New York, 1990.

M. Migda, Existence of nonoscillatory solutions of some higher order difference equations, Appl. Math. E-Notes 4 (2004), no. 2, 33--39.

T. Peil and A. Peterson, Asymptotic behavior of solutions of a two-term difference equation, Rocky Mountain J. Math. 24 (1994), no. 1, 233--251.

P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, Amer. Math. Soc., Providence, New York, 1986.

H. P. Shi, W. P. Ling, Y. H. Long and H. Q. Zhang, Periodic and subharmonic solutions for second order nonlinear functional difference equations, Commun. Math. Anal. 5 (2008), no. 2, 50--59.

D. Smets and M. Willem, Solitary waves with prescribed speed on infinite lattices, J. Funct. Anal. 149 (1997), no. 1, 266--275.

Y. Tian and W. G. Ge, The existence of solutions for a second-order discrete Neumann problem with a p-Laplacian, J. Appl. Math. Comput. 26 (2008), no. 1, 333--340.

Y. Tian, L. H. Li and H. Liu, Existence of solutions for fourth-order discrete Neumann boundary value problem, J. Phys. Sci. 12 (2008) 1--10.

Q. Yao, Positive solutions of a nonlinear elastic beam equation rigidly fastened on the left and simply supported on the right, Nonlinear Anal. 69 (2008), no. 5-6, 1570--1580.

J. S. Yu and Z. M. Guo, Boundary value problems of discrete generalized Emden-Fowler equation, Sci. China Math. 49 (2006), no. 10, 1303--1314.

J. S. Yu and Z. M. Guo, On boundary value problems for a discrete generalized Emden-Fowler equation, J. Differential Equations 231 (2006), no. 1, 18--31.

Z. Zhou, J. S. Yu and Y. M. Chen, Periodic solutions of a 2nth-order nonlinear difference equation, Sci. China Math. 53 (2010), no. 1, 41--50.


Volume 42, Issue 6
November and December 2016
Pages 1507-1521
  • Receive Date: 15 November 2013
  • Revise Date: 13 February 2015
  • Accept Date: 24 September 2015